Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 4, 2025, 2:22 PM CDT for 14 parishes in Louisiana; 5 counties in Texas. It took effect at Apr 5, 2025, 5:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2025, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 5, 2025, 5:00 AM CDT
- Expired
- Apr 5, 2025, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 41 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.0
The text
As transmitted.
340 WWUS74 KLCH 041922 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 222 PM CDT Fri Apr 4 2025 LAZ029>033-050500- /O.NEW.KLCH.WI.Y.0015.250405T1400Z-250406T0000Z/ /O.CON.KLCH.WI.Y.0014.000000T0000Z-250405T0000Z/ Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Including the cities of Oakdale, Oretta, Mamou, Simmesport, Lawtell, Eunice, Fields, Mansura, Effie, Ville Platte, Bunkie, Marksville, Cottonport, Reddell, Beaver, De Ridder, St. Landry, Kinder, Opelousas, and Bundick Lake 222 PM CDT Fri Apr 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Avoyelles, Evangeline, St. Landry, Allen, and Beauregard Parishes. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ044-045-141>143-TXZ201-261-262-515-516-050500- /O.NEW.KLCH.WI.Y.0015.250405T1400Z-250406T0000Z/ /O.CON.KLCH.WI.Y.0014.000000T0000Z-250405T0000Z/ Lafayette-Upper St. Martin-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Hardin-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange- Including the cities of Lafayette, Cade, Westlake, Iota, Branch, Buna, Beaumont, Fenton, De Quincy, Gist, Elton, Silsbee, Jennings, Hathaway, Mauriceville, Vinton, Sulphur, Evadale, China, Topsy, Rayne, Church Point, St. Martinville, Deweyville, Crowley, Breaux Bridge, Moss Bluff, Lumberton, and Welsh 222 PM CDT Fri Apr 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 25 to 25 mph with gusts up to 40 mph expected. * WHERE...In Louisiana, Lafayette, Upper St. Martin, Northern Acadia, Northern Calcasieu, and Northern Jefferson Davis Parishes. In Texas, Hardin, Northern Orange, Southern Jasper, Southern Newton, and Upper Jefferson Counties. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ055-073-074-152>154-241>243-252>254-TXZ615-616-050500- /O.NEW.KLCH.WI.Y.0015.250405T1000Z-250406T0000Z/ /O.CON.KLCH.WI.Y.0014.000000T0000Z-250405T0000Z/ Lower St. Martin-West Cameron-East Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern Orange- Including the cities of Bell City, Bayou Vista, Abbeville, Jeanerette, Kaplan, Centerville, Carlyss, Cypremort Point, Nederland, Sea Rim State Park, Sabine Pass, Klondike, Gueydan, Hayes, New Iberia, Franklin, Avery Island, Maurice, Morse, Port Arthur, Morgan City, Lake Arthur, Meaux, Bridge City, Grand Lake, Rutherford Beach, Patterson, Cameron, Burns Point, Lake Charles, Vidor, Berwick, Creole, Intracoastal City, Forked Island, Hackberry, Stephensville, Orange, Grand Chenier, Iowa, and Johnson Bayou 222 PM CDT Fri Apr 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT SATURDAY... * WHAT...For the first Wind Advisory, southeast winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 5 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ027-028-TXZ180-259-260-050000- /O.CON.KLCH.WI.Y.0014.000000T0000Z-250405T0000Z/ Vernon-Rapides-Tyler-Northern Jasper-Northern Newton- Including the cities of Fred, Ivanhoe, Woodville, Kirbyville, Roganville, Jamestown, Pineville, Farrsville, Spurger, Alexandria, Burkeville, Pickering, Slagle, Mt. Union, Newton, Bleakwood, Fort Johnson, Jasper, Wiergate, Magnolia Springs, Town Bluff, Call, Leesville, Hillister, Holly Springs, and Warren 222 PM CDT Fri Apr 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph. * WHERE...In Louisiana, Rapides and Vernon Parishes. In Texas, Northern Jasper, Northern Newton, and Tyler Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Landreneau
1 follow-up statement
281 WWUS74 KLCH 050802 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 302 AM CDT Sat Apr 5 2025 LAZ055-073-074-152>154-241>243-252>254-TXZ615-616-060000- /O.CON.KLCH.WI.Y.0015.250405T1000Z-250406T0000Z/ Lower St. Martin-West Cameron-East Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern Orange- Including the cities of Berwick, Bayou Vista, Maurice, Avery Island, Lake Arthur, Forked Island, Creole, Morgan City, Gueydan, Rutherford Beach, New Iberia, Hackberry, Johnson Bayou, Centerville, Stephensville, Hayes, Abbeville, Orange, Kaplan, Morse, Patterson, Nederland, Meaux, Franklin, Cameron, Grand Chenier, Grand Lake, Vidor, Carlyss, Cypremort Point, Iowa, Burns Point, Bridge City, Intracoastal City, Port Arthur, Bell City, Sea Rim State Park, Lake Charles, Jeanerette, Sabine Pass, and Klondike 302 AM CDT Sat Apr 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the first Wind Advisory, southeast winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds and gusts will occur outside of thunderstorm winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ029>033-044-045-141>143-TXZ201-261-262-515-516-060000- /O.CON.KLCH.WI.Y.0015.250405T1400Z-250406T0000Z/ Avoyelles-Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Hardin-Southern Jasper-Southern Newton-Upper Jefferson- Northern Orange- Including the cities of Westlake, Reddell, Oretta, Welsh, De Ridder, Jennings, Bundick Lake, Elton, Lawtell, Mansura, Silsbee, Beaumont, Cottonport, Ville Platte, Fields, Sulphur, Beaver, Deweyville, Rayne, Simmesport, Oakdale, St. Martinville, Church Point, Hathaway, Lafayette, Topsy, Eunice, Kinder, Marksville, Opelousas, Iota, Fenton, St. Landry, Branch, China, Mauriceville, Gist, Crowley, Lumberton, Effie, De Quincy, Cade, Mamou, Evadale, Breaux Bridge, Vinton, Bunkie, Moss Bluff, and Buna 302 AM CDT Sat Apr 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds and gusts will occur outside of thunderstorm winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:44 PM CDT, 1 hour 38 minutes earlier. Its key messages:
- Windy conditions will continue today through Saturday until a cold front moves through late Saturday. A Wind Advisory is in effect through this evening.
- A Coastal Flood Advisory will be in effect this morning through this evening, another will be in effect for the same timeframe Saturday.
- A strong cold front will move through the area Saturday. Resulting storms may be severe with damaging winds, large hail and tornadoes all possible.
- Much cooler, drier air will move in behind the cold front Saturday night through the middle of next week.
Area forecast discussion, Apr 4, 12:44 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1244 PM CDT Fri Apr 4 2025
...New UPDATE, AVIATION...
.KEY MESSAGES...
- Windy conditions will continue today through Saturday until a
cold front moves through late Saturday. A Wind Advisory is in
effect through this evening.
- A Coastal Flood Advisory will be in effect this morning through
this evening, another will be in effect for the same timeframe
Saturday.
- A strong cold front will move through the area Saturday.
Resulting storms may be severe with damaging winds, large hail
and tornadoes all possible.
- Much cooler, drier air will move in behind the cold front
Saturday night through the middle of next week.
&&
.UPDATE...
Wx map shows a large surface trough over the Midwest into Texas,
with a warm front advancing northward across the ArkLaTex.
Further east, a strong surface high ridging across the Gulf.
Between these two systems, a tight pressure gradient is producing
strong south to southeast winds around 20-30 mph with gusts 35-45
mph common across the area for the third day in a row now, easily
verifying the Wind Advisories. Very warm temperatures in the lower
to mid 80s, expected to rise in the mid to upper 80s, possibly
touching 90 in a few locations. Updates included winds upped a
little to match current observations, but otherwise, remaining
forecast parameters on track.
08/DML
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 255 AM CDT Fri Apr 4 2025
A very full shortterm forecast is in store. One look across the US
and the current situation is very clear: quasi-stationary front
stretches from southwest to northeast from southwest Texas to
CenAR into western KY; high pressure dome is standing resolute
over FL; upper trof is nearing the Rockies. The combination of all
these features will make up the busy forecast. Let's break it
down by hazard...
Severe TL;DR: Brief period of severe storms possible in extreme
inland SE TX / W LA zones this afternoon. Any storms that can
develop will carry all hazards. The chance of severe thunderstorms
is low.
Saturday's severe risk will begin late morning and will
continue into early morning hours Sunday. Super cells with all
hazards will be possible across SE TX from noon to early evening;
from mid afternoon to midnight in SW and CenLA. Front comes in
from the west in the form of a congealed line of stronger storms
with heavy rain starting mid afternoon. The line will also carry
all storm hazards, including heavy/flooding rain, as it moves very
slowly eastward from early afternoon into Sunday.
Wind... Strong pressure gradient between the series of lows
developing east of the Rockies and high pressure dome is going
nowhere. Winds overnight have remained elevated, particularly
along and south of I-10, thus the Wind Advisory was started early.
Remaining zones north of I-10 will join the Advisory at 1 PM as
strong winds spread inland. This happens when daytime diurnal
action causes the gradient to tighten further and as mixing pulls
down stronger winds from aloft. Expect south winds 20 to 25 MPH
with gusts to 40 MPH; although sustained winds and gusts could be
higher. We've been overachieving on winds during daytime hours in
the last several wind events.
Much of the same can be expected Saturday ahead of the approaching
cold front. Another Wind Advisory will likely be issued with the
daytime package.
Coastal Flooding... Strong winds are exacerbating water levels
around high tide time. Expect nuisance coastal flooding today and
Saturday as water levels are forecast to reach 1.0 to 1.5 feet
MHHW around high tide time.
Last but not least... Severe Weather (Today)... Upper trof is set
to amplify as it crosses the Rocky Mountains later today. This
extra forcing will help to goad along the aforementioned
stationary front. The front will slowly sag southward this
afternoon but will remain north of the forecast area. A few
isolated/discrete cells may form in response to its presence in
Deep Southeast Texas during the afternoon and early evening, but
chances are very low of severe weather materializing for the
forecast area. Any storms that can develop can carry all storm
hazards. Again, this chance is low.
Severe Weather (Saturday)... Upper low really starts spinning up
and rolling east on Saturday. Guidance indicates several
perturbations will swing through the upper low as it moves into
central Texas Saturday afternoon. This "troughiness" could result
in an area of localized increased vorticity and shear in the
afternoon and evening. Combined with dewpoints in the 70s and CAPE
above 2300 J/kg, updrafts will have little issue developing and
maintaining themselves overtop the entire forecast area.
Bulk shear falls largely less than 30 knots over the region until
after noon. A larger increase to 30 to 40 knots occurs after noon,
along with increased forcing overall from aloft. This could
denote the start of semi-discrete super cell-type features in SE
TX/SW LA as the front enters east-central Texas. The front should
make quick progress into east Texas through the afternoon hours,
however, aloft, the low gets swiftly pulled to the northeast
around the northern fringe of the high pressure ridge. This
decrease in forcing will cause the front to slow to a crawl as it
moves into LA in the later afternoon/evening. At this point, two
scenarios will likely unfold: 1. discrete cells developing in the
env ahead of the line (central and east LA) which swiftly move
northeast; 2. those storms along the front congeal into a line of
strong storms and heavy-rainers that move slowly eastward. Expect
at least showers and thunderstorms to linger into Sunday until
upper trof fully swings through, clearing our region of rain. Much
cooler and drier weather will move in thereafter.
All hazards will be possible throughout the entirety of Saturday
from mid morning into the early morning hours Sunday. Rotating
cells will have the ability to spin down a tornado, mix down
strong wind gusts and/or carry large hail. Then, along the line,
damaging winds could result in surface damage as well as embedded
tornadoes. Stronger updrafts within the line could produce large
hail.
Remain very weather aware from mid-morning into the overnight
period. Ensure you have the means to receive warnings, and heed
them when/if they come.
11/Calhoun
&&
.LONG TERM...
(Monday through Friday)
Issued at 255 AM CDT Fri Apr 4 2025
Much much cooler and drier conditions are the talking point of the
longterm forecast. Strong CAA behind this weekend's cold front
will bring about morning low temps in the mid to upper 40s by
Monday morning, low to mid 40s Tuesday morning. Monday will
largely be the coldest day in the longterm with highs in the 60s.
By Tuesday, high pressure over the CenUS will slide east to the
ern seaboard, allowing the local airmass to moderate. Daytime
highs will return to the 70s Tuesday and Wednesday before hitting
the 80s once again Thursday.
With high pressure in control of the forecast, expect dry
conditions through the period.
11/Calhoun
&&
.AVIATION...
(18Z TAFS)
MVFR ceilings to prevail at all sites through the period.
South to southeast winds 22-24 with gusts to 30-34 at AEX,
diminishing a bit 12 kts gusts to 22 kts after 00z, picking up
again 17 kts with gusts near 25 kts after 15z Saturday. Southern
terminals of BPT/LCH/LFT/ARA are quite a bit stronger, with
sustained winds of 22-28 kts and gusts 35-40 kts this afternoon.
Winds expected to diminish some, but remain elevated around 18-20
kts with gusts near 30 kts after 00z throughout the night, and
increase a bit toward daybreak Saturday. SHRA/TSRA chances
increase for AEX/BPT by 14-15z Saturday.
08/DML
&&
.MARINE...
Strong southeast winds will continue through Saturday. A cold
front will push through the coastal waters Saturday afternoon and
night accompanied by a squall line with strong to severe
thunderstorms possible. Hazards possible include damaging winds,
large hail, waterspouts, frequent lightning, and heavy rainfall.
Winds will turn offshore and relax behind the front Saturday night
and remain that way through mid next week. Seas, particularly in
20 to 60 nm waters, will remain elevated through Monday morning.
&&
.FIRE WEATHER...
Issued at 255 AM CDT Fri Apr 4 2025
Very warm, humid and windy conditions will prevail today and
Saturday as the area remains caught between a ridge of high
pressure to the east and a series of developing lows across Texas
and the southern Plains. An upper trough will guide a cold front
through the area late Saturday accompanied by a squall line
capable of producing severe storms and heavy rain. Significantly
cooler, drier air will filter into the region on northwest winds
behind the front Saturday night through the middle of next week.
Daytime low RH percentages will range from the mid 50s inland to
around 70 percent at the coastline today and Saturday. By Sunday
and into the start of next week, these values will fall to the mid
20s to mid 40s.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 89 73 83 56 / 10 10 90 90
LCH 85 74 82 57 / 10 0 70 90
LFT 86 75 84 63 / 0 0 50 90
BPT 84 75 82 55 / 20 10 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ027>033.
Wind Advisory until 7 PM CDT this evening for LAZ044-045-055-073-
074-141>143-152>154-241>243-252>254.
Coastal Flood Advisory until 7 PM CDT this evening for LAZ073-
074-241-252>254.
Coastal Flood Advisory from 6 AM to 7 PM CDT Saturday for LAZ073-
074-241-252>254.
TX...Wind Advisory until 7 PM CDT this evening for TXZ180-259-260.
Wind Advisory until 7 PM CDT this evening for TXZ201-261-262-515-
516-615-616.
Coastal Flood Advisory until 7 PM CDT this evening for TXZ615-
616.
Coastal Flood Advisory from 6 AM to 7 PM CDT Saturday for TXZ615-
616.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ430-432-435-
436-450-452-455-470-472-475.
&&
SHORT TERM...08
LONG TERM....08
AVIATION...08The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:22 AM CDT | Coastal Flood Advisory | LCH | Calcasieu, Cameron, Iberia, St. Mary, Vermilion | 53 hr |
| Apr 4, 6:05 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Apr 4, 6:05 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.